Hail, Barber
- When
- September 14, 6:00 AM CST
- Where
- Barber County, Medicine Lodge
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.283, -98.583
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 14, 1:38 AM CST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 238 AM CDT WED SEP 14 2005 .DISCUSSION... DAYS 1-2... THE FORECAST IS CHALLENGING, WITH POP LEVELS AND PLACEMENT OF POPS THE MAIN DECISIONS. THE SURFACE ANALYSIS FROM 07Z SHOWED A COLD FRONT SOUTH OF OUR AREA, STRETCHING FROM A LOW JUST EAST OF KANSAS CITY SOUTHWEST TO JUST SOUTHEAST OF AMARILLO, WHERE THE FRONT BECOMES STATIONARY AND CURVES BACK NORTHWEST AND THEN WEST INTO SOUTHERN UTAH. A DRY LINE TRAILED SOUTH-SOUTHWEST FROM AMA TO THE EXTREME WEST PANHANDLE OF TEXAS. WITH HIGH PRESSURE CENTERED TO OUR NORTH IN NORTHWESTERN NEBRASKA, FIGURE THERE WILL BE AN UPSLOPE EAST AND THEN SOUTHEAST WIND FLOW OVER ALL THE AREA TODAY. THIS SHOULD ADVECT LOW LEVEL MOISTURE INTO FROM THE EAST, GIVING A GOOD CHANCE FOR RAIN, WITH ELEVATED THUNDERSTORMS A POSSIBILITY. IT COULD TAKE SOME TIME TO SATURATE THE COLUMN OF THE LOWER LAYERS, SO THE BEST CHANCE FOR RAIN WILL BE THIS AFTERNOON AND DOWN ALONG THE OKLAHOMA BORDER, CLOSER TO THE SOUTHERN FRONT. RAISED MAX TEMPS UP A FEW DEGREES TODAY, BANKING ON A SLOWER DEGREE OF MOISTURE SATURATION. EXPECT THE NORTHERN CWA TO SEE SOME EARLY SUNSHINE AND REACH THE MID 70S BEFORE CLOUDING UP. MINIMUM TEMPERATURES TONIGHT WILL FALL TO THE LOWER 50S, EXCEPT NEAR P28 WHERE DEW POINTS WILL STAY UP. KEPT GOING TEMPS AND POPS FOR THURSDAY AND THURSDAY NIGHT. THERE MAY BE A FEW LINGERING SHOWERS THURSDAY, ESPECIALLY IN THE SOUTHERN TIER COUNTIES. THURSDAY AFTERNOON SHOULD TURN OUT PRETTY NICE WITH PARTLY CLOUDY SKIES AND TEMPS WARMING INTO AT LEAST THE LOWER 80S MOST LOCATIONS. A RETURN TO A LIGHT SOUTHERLY FLOW THURSDAY NIGHT WILL LIKELY LEAD TO MINIMUM TEMPERATURES BEING CLOSER TO SEASONAL NORMS. DAYS 3-7... THE MODELS ARE SPLIT ON HOW PROGRESSIVE THE UPPER TROUGH WILL BE THIS WEEKEND AND EARLY NEXT WEEK. THE EC/GFS ARE MORE PROGRESSIVE WITH THE TROUGH AND ASSOCIATED FRONT WHILE THE UK/CANADIAN ARE MUCH SLOWER. DECIDED NOT TO MAKE MAJOR CHANGES FOR THIS REASON. STILL THINK THERE COULD BE A FEW ISOLATED STORMS ALONG THE DRYLINE FRI-SAT. A SHORTWAVE TROUGH WILL BE APPROACHING THE HIGH PLAINS LATE FRIDAY. INSTABILITY AXIS WILL BE IN FAR WESTERN KS AND EASTERN CO. WITH ELEVATED HEATING IT MAY NOT TAKE MUCH FORCING TO GET STORMS. THE DRYLINE WILL BE A LITTLE FURTHER EAST ON SATURDAY. WITH STRONG SPEED AND DIRECTIONAL SHEAR, ANY STORMS THAT DEVELOP WILL BE SEVERE. THE LACK OF A STRONG WAVE WILL KEEP STORMS ISOLATED AT BEST. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 53 80 57 / 40 30 30 10 GCK 71 51 79 58 / 40 30 20 10 EHA 68 52 80 56 / 50 30 30 10 LBL 68 52 81 56 / 60 30 30 10 HYS 75 52 80 56 / 20 20 20 10 P28 70 58 82 61 / 60 30 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && 12/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT WED SEP 14 2005 KSZ030-031-043>046-061>066-074>081-084>090-151000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT WED SEP 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY, MAINLY SOUTH OF I-70. BUT DUE TO THE RELATIVELY STABLE NATURE OF THE ATMOSPHERE, NO SEVERE THUNDERSTORMS ARE EXPECTED. RAINFALL AMOUNTS WILL VARY FROM A TRACE UP TO A HALF INCH IN A FEW ISOLATED LOCATIONS. THE RAIN CHANCES ARE SLIGHTLY LESS TONIGHT, BUT ADDITIONAL RAINFALL COULD AVERAGE LESS THAN A TENTH OF AN INCH. NO SEVERE WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY THERE IS A CHANCE FOR SHOWERS AND POSSIBLY A FEW THUNDERSTORMS THURSDAY MORNING, BUT NO SEVERE STORMS ARE FORECAST. THERE IS ALSO A SLIGHT CHANCE FOR A FEW SEVERE THUNDERSTORMS FROM FRIDAY EVENING THROUGH SUNDAY EVENING. .SPOTTER ACTIVATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 12
The Vance AFB radar (KVNX), 73 km away, was scanning. The volume nearest the first event began at 12:00 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474667, 5474668.